MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100202
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was observed kinked.The findings meet regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg.The product lot number was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization to the acom and when advancing a 2mm x 2cm deltaxsft coil (dlx100202, lot unknown) through a sheath into a 45 degree sl-10 150cm in length microcatheter (mc), there was a lot of resistance after advancing the coil 25% of the way.Staff repeatedly pulled the tab back to ensure it was not in the way, but the coil still would not advance.The coil was pulled out and a new coil was opened.There was no surgery delays due to the reported event.The procedure was successfully completed.Additional information was received that a glide wire was used with this catheter successfully.The new coil was also used with the same mc and it worked great.The microcatheter was not removed, only the defective coil was removed.There was no damage to the microcatheter during manipulation of the device or noticed to be damaged upon removal from the patient.The coil did not appear damaged at any point during the procedure.Nothing was obstructing the microcatheter.No excessive force was applied to the device.A non-sterile deltaxsft10 2mm x 2cm was received inside of a pouch for analysis.The device was inspected, kink or damages were not observed along the device.The device was inspected under a microscope, and kinks were observed at the embolic coil.The functional test could not be performed due to the damage observed at the embolic coil.The lot number was reported as unavailable.As a result, the mre review cannot be conducted.The product was returned to cerenovus for evaluation.Visual analysis of the returned deltaxsft10 2mm x 2cm revealed no damages on the introducer and core wire.Additionally, a microscopic inspection was performed, and the embolic coil was observed to be kinked.Due to this condition, functional test could not be performed.The customer complaint was confirmed due to the damage observed at the coil.However, it cannot be determined if this damage was secondary or a contributing factor to the failure mode.It should be noted that failure could be caused by multiple factors, however the instructions for use (ifu) contains the following precautions: ¿ do not pull the dpu wire back too far since it may cause a softer section of the dpu wire to become exposed.An arm¿s length pull should re-sheath the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization to the acom and when advancing a 2mm x 2cm deltaxsft coil (dlx100202, lot unknown) through a sheath into a 45 degree sl-10 150cm in length microcatheter (mc), there was a lot of resistance after advancing the coil 25% of the way.Staff repeatedly pulled the tab back to ensure it was not in the way, but the coil still would not advance.The coil was pulled out and a new coil was opened.There was no surgery delays due to the reported event.The procedure was successfully completed.Additional information was received that a glide wire was used with this catheter successfully.The new coil was also used with the same mc and it worked great.The microcatheter was not removed, only the defective coil was removed.There was no damage to the microcatheter during manipulation of the device or noticed to be damaged upon removal from the patient.The coil did not appear damaged at any point during the procedure.Nothing was obstructing the microcatheter.No excessive force was applied to the device.Based on the product analysis of the device, the embolic coil was observed to be kinked.

Brand Name
DELTAXSFT10 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13690979
Report Number3008114965-2022-00177
Device Sequence Number16620829
Product Code KRD
UDI-Device Identifier10886704077305
UDI-Public10886704077305
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDLX100202
Device Catalogue NumberDLX100202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 150CM IN LENGTH MICROCATHETER
Patient SexUnknown